ON JACOBSON AND NIL RADICALS RELATED TO POLYNOMIAL RINGS


KWAK T. K. , LEE Y., ÖZCAN A. Ç.

JOURNAL OF THE KOREAN MATHEMATICAL SOCIETY, vol.53, no.2, pp.415-431, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 53 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.4134/jkms.2016.53.2.415
  • Title of Journal : JOURNAL OF THE KOREAN MATHEMATICAL SOCIETY
  • Page Numbers: pp.415-431

Abstract

This note is concerned with examining nilradicals and Jacobson radicals of polynomial rings when related factor rings are Armendariz. Especially we elaborate upon a well-known structural property of Armendariz rings, bringing into focus the Armendariz property of factor rings by Jacobson radicals. We show that J(R[x]) = J(R)[x] if and only if J(R) is nil when a given ring R is Armendariz, where J(A) means the Jacobson radical of a ring A. A ring will be called feckly Armendariz if the factor ring by the Jacobson radical is an Armendariz ring. It is shown that the polynomial ring over an Armendariz ring is feckly Armendariz, in spite of Armendariz rings being not feckly Armendariz in general. It is also shown that the feckly Armendariz property does not go up to polynomial rings.